Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 23, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 20, 2014, 3:23 PM PST for San Juan County, Washington. It took effect at Nov 21, 2014, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2014, 3:23 PM PST (23:23 UTC)
- In effect from
- Nov 21, 2014, 7:00 AM PST
- Expired
- Nov 21, 2014, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS76 KSEW 202323 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 323 PM PST THU NOV 20 2014 WAZ516-517-211215- /O.NEW.KSEW.WI.Y.0023.141121T1800Z-141122T0200Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 323 PM PST THU NOV 20 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST FRIDAY. * SOME AFFECTED LOCATIONS...NEAH BAY...FORKS...LA PUSH...WESTPORT...AND OCEAN SHORES. * TIMING...WINDS RAMPING UP ON FRIDAY...AND HIGHEST JUST BEFORE THE FRONTAL PASSAGE EARLY FRIDAY EVENING. * WIND...SOUTH 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-503-211215- /O.NEW.KSEW.WI.Y.0023.141121T1500Z-141122T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN 323 PM PST THU NOV 20 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY. * SOME AFFECTED LOCATIONS...FRIDAY HARBOR...ROCHE HARBOR...EASTSOUND...COASTAL WHATCOM COUNTY FROM BELLINGHAM BAY AND LUMMI ISLAND UP TO POINT ROBERTS. * TIMING...SOUTH TO SOUTHEAST WINDS WILL RAMP UP ON FRIDAY AND BECOME STRONGEST LATE EVENING. WINDS WILL CHANGE TO WESTERLY AFTER THE FRONTAL PASSAGE LATE IN THE EVENING AND CONTINUE OVERNIGHT BEFORE TAPERING OFF. * WIND...IN THE SAN JUANS...SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 55 MPH CHANGING TO WEST AFTER MIDNIGHT. IN WESTERN WHATCOM COUNTY...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 45 CHANGING TO WEST AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ JSMITH
4 follow-up statements
867 WWUS76 KSEW 210243 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 642 PM PST THU NOV 20 2014 WAZ516-517-211545- /O.NEW.KSEW.WI.Y.0023.141121T1800Z-141122T0200Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 642 PM PST THU NOV 20 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST FRIDAY. * SOME AFFECTED LOCATIONS...NEAH BAY...FORKS...LA PUSH...WESTPORT...AND OCEAN SHORES. * TIMING...WINDS RAMPING UP ON FRIDAY...AND HIGHEST JUST BEFORE THE FRONTAL PASSAGE EARLY FRIDAY EVENING. * WIND...SOUTH 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-503-211545- /O.COR.KSEW.WI.Y.0023.141121T1500Z-141122T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN 642 PM PST THU NOV 20 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY. * SOME AFFECTED LOCATIONS...FRIDAY HARBOR...ROCHE HARBOR...EASTSOUND...COASTAL WHATCOM COUNTY FROM BELLINGHAM BAY AND LUMMI ISLAND UP TO POINT ROBERTS. * TIMING...SOUTH TO SOUTHEAST WINDS WILL RAMP UP ON FRIDAY AND BECOME STRONGEST LATE EVENING. WINDS WILL CHANGE TO WESTERLY AFTER THE FRONTAL PASSAGE LATE IN THE EVENING AND CONTINUE OVERNIGHT BEFORE TAPERING OFF. * WIND...IN THE SAN JUANS...SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH CHANGING TO WEST AFTER MIDNIGHT. IN WESTERN WHATCOM COUNTY...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 45 CHANGING TO WEST AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
164 WWUS76 KSEW 211121 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 321 AM PST FRI NOV 21 2014 WAZ510-211930- /O.EXB.KSEW.WI.Y.0023.141121T1500Z-141122T0800Z/ ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...PORT TOWNSEND...PORT LUDLOW 321 AM PST FRI NOV 21 2014 ...WIND ADVISORY IN EFFECT FOR THE ADMIRALTY INLET AREA FROM 7 AM THIS MORNING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT PST TONIGHT. * WIND...INCREASING FROM THE SOUTHEAST AT 20 TO 35 MPH WITH GUSTS NEAR 45 MPH TODAY BEFORE DIMINISHING AND BECOMING WESTERLY THIS EVENING. * SOME AFFECTED LOCATIONS...OAK HARBOR. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON THROUGH EARLY EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WAZ001-503-211930- /O.EXT.KSEW.WI.Y.0023.141121T1500Z-141122T0800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN 321 AM PST FRI NOV 21 2014 ...WIND ADVISORY IN EFFECT FOR THE FAR NORTHWEST INTERIOR FROM 7 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WIND...SOUTHERLY AND INCREASING TO 20 TO 35 MPH WITH GUSTS NEAR 45 MPH TODAY BEFORE DIMINISHING THIS EVENING. * SOME AFFECTED LOCATIONS...EASTSOUND...CHERRY POINT...AND BELLINGHAM. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON THROUGH EARLY EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WAZ516-517-211930- /O.CON.KSEW.WI.Y.0023.141121T1800Z-141122T0200Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 321 AM PST FRI NOV 21 2014 ...WIND ADVISORY REMAINS IN EFFECT FOR THE COAST FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... * WIND...INCREASING FROM THE SOUTH AT 20 TO 35 MPH WITH GUSTS NEAR 45 MPH BEFORE DIMINISHING AND BECOMING SOUTHWEST LATE TODAY. * SOME AFFECTED LOCATIONS...WESTPORT...HOQUIAM...AND FORKS. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WWW.WEATHER.GOV/SEATTLE
666 WWUS76 KSEW 211919 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1119 AM PST FRI NOV 21 2014 WAZ516-517-212345- /O.CON.KSEW.WI.Y.0023.000000T0000Z-141122T0200Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 1119 AM PST FRI NOV 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WIND...INCREASING FROM THE SOUTH AT 20 TO 35 MPH WITH GUSTS NEAR 45 MPH BEFORE DIMINISHING AND BECOMING SOUTHWEST LATE TODAY. * SOME AFFECTED LOCATIONS...WESTPORT...HOQUIAM...AND FORKS. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WAZ001-503-510-212345- /O.CON.KSEW.WI.Y.0023.000000T0000Z-141122T0800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...PORT TOWNSEND...PORT LUDLOW 1119 AM PST FRI NOV 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND...SOUTHERLY AND INCREASING TO 20 TO 35 MPH WITH GUSTS NEAR 45 MPH TODAY BEFORE DIMINISHING THIS EVENING. * SOME AFFECTED LOCATIONS...EASTSOUND...CHERRY POINT...AND BELLINGHAM. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON THROUGH EARLY EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$
428 WWUS76 KSEW 212252 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 252 PM PST FRI NOV 21 2014 WAZ516-517-220000- /O.CAN.KSEW.WI.Y.0023.000000T0000Z-141122T0200Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 252 PM PST FRI NOV 21 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. THERE ARE SOME WINDY AREAS THIS AFTERNOON...BUT IT HAS NOT BEEN AS WINDY AS FORECAST ON THE NORTH AND CENTRAL COAST OF WASHINGTON. AT 230 PM THERE WERE SOUTHEAST WIND GUSTS TO AROUND 30 MPH AHEAD OF THE FRONT. THE WIND WILL DECREASE AFTER THE WIND SHIFTS TO WESTERLY BEHIND THE FRONT LATE THIS AFTERNOON. WIND GUSTS STRONG ENOUGH TO SNAP BRANCHES AND CAUSE LOCAL POWER OUTAGES ARE NOT LIKELY. $$ WAZ001-503-510-220215- /O.EXT.KSEW.WI.Y.0023.000000T0000Z-141122T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...PORT TOWNSEND...PORT LUDLOW 252 PM PST FRI NOV 21 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...SOUTHEAST WIND 20 TO 30 MPH WITH LOCAL GUSTS NEAR 45 MPH BECOMING SOUTHWEST AND DIMINISHING THIS EVENING. * SOME AFFECTED LOCATIONS...LOPEZ ISLAND...CHERRY POINT. * TIMING...THE STRONGEST WINDS WERE OCCURRING THIS AFTERNOON AND THE WIND WILL EASE THIS EVENING AFTER IT SHIFTS TO SOUTHWEST. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 9:00 AM PST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 20, 9:00 AM PST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST THU NOV 20 2014
.SYNOPSIS...WEAK LOW PRESSURE ALOFT WILL PREVAIL OVER THE REGION
TODAY FOR SCATTERED SHOWERS. THE AREA WILL BE BETWEEN SYSTEMS
TONIGHT. A STRONGER PACIFIC STORM WILL IMPACT THE REGION ON FRIDAY
FOR LOCALLY HEAVY RAIN AND GUSTY WINDS...ALONG WITH THE POTENTIAL
FOR DECENT SNOWFALL IN THE MOUNTAINS. THE WEATHER PATTERN WILL
REMAIN WET AND UNSETTLED THIS WEEKEND.
&&
.SHORT TERM...AS A COUPLE OF WEAK LOW PRESSURE SYSTEMS MOVE INLAND
TO OUR NORTH AND SOUTH...RECENT MODEL SOLUTIONS SHOW SHOWERS
LINGERING MORE TODAY AND TONIGHT THAN PREVIOUSLY THOUGHT. RIGHT NOW
THE FORECAST FOR THE LOWLANDS SHOWS TONIGHT MAINLY DRY...BUT MAY
BUMP UP THE POPS AFTER REEVALUATING LATER TODAY.
A STRONGER PACIFIC STORM WILL IMPACT THE REGION ON FRI FOR LOCALLY
HEAVY RAIN AND GUSTY WINDS IN THE FAVORED AREAS...COAST AND NORTH
INTERIOR. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THESE AREAS FOR
LATE FRI MORNING THROUGH AT LEAST FRI AFTERNOON.
IT LOOKS LIKE THE CENTRAL AND NORTH CASCADES ABOVE 4000 FEET WILL
RECEIVE WINTER WEATHER ADVISORY CRITERIA SNOWFALL AMOUNTS OR AMOUNTS
IN THE 6 TO 11 INCH RANGE FRI NIGHT...ALTHOUGH IT IS POSSIBLE THAT
THE MOUNT BAKER SKI AREA COULD RECEIVE ABOUT A FOOT OF SNOW.
THE COLD FRONT WILL SWEEP ACROSS THE CWA FRI NIGHT. EXPECT THE
UPPER TROF TO MOVE ACROSS THE REGION EARLY SATURDAY. THE AIR MASS
WILL REMAIN UNSTABLE ENOUGH FOR PLENTY OF SHOWERS ON SATURDAY. IN
ADDITION...A PUGET SOUND CONVERGENCE ZONE COULD DEVELOP IN ITS
FAVORED LOCATION...NEAR THE KING/SNOHOMISH COUNTY BORDER...IN THE
WAKE OF THE COLD FRONT. JSMITH
.LONG TERM...ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
PACIFIC NORTHWEST ON SUNDAY...THUS POPS WERE BUMPED UP TO
CATEGORICAL. MONDAY AND BEYOND...BOTH THE GFS AND ECMWF SHOW
MOISTURE BEING TRANSPORTED TO THE PACIFIC NW VIA THE JET
STREAM...HOWEVER THE GFS HAS THE MOISTURE HITTING BC AND US STAYING
DRY WITH A RIDGE PATTERN...WHEREAS THE ECMWF HAS A WETTER SOLUTION
FOR US WITH THE MOISTURE HITTING US DIRECTLY. THEREFORE MUCH
UNCERTAINTY EXISTS IN THE FORECAST FOR EARLY NEXT WEEK. JSMITH
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED THE NEXT 7 DAYS.
&&
.AVIATION...A WEAK UPPER LEVEL TROUGH WILL REMAIN OVER W WA TODAY IN
THE WAKE OF LAST NIGHTS COLD FRONT. RESIDUAL LOW LEVEL MOISTURE WILL
KEEP CIGS BKN030-060 THROUGH TODAY...WITH SPOTTY MVFR CIGS
BKN015-030 MAINLY AROUND WEAK SHOWERS THROUGH ABOUT 00Z/5 PM. THE
AIR MASS IS MAINLY STABLE.
INCREASING W FLOW ALOFT WILL DRIVE AN APPROACHING FRONTAL
SYSTEM...ALONG 140W AT 1630Z/830 AM...ACROSS W WA FRIDAY AND FRIDAY
NIGHT. GUSTY WINDS ARE EXPECTED ALONG THE COAST AND PARTS OF THE N
INTERIOR ALONG WITH A RETURN OF MVFR CONDITIONS THROUGHOUT THE AREA.
KSEA...MAINLY VFR TODAY WITH CIGS BKN040-060. COULD SEE SOME BRIEF
CIGS BKN020-030 IF A ROGUE SHOWER CROSSES THE AREA. VISIBILITY
UNRESTRICTED. SURFACE WINDS WILL REMAIN S-SE 4-8 KT THROUGH THIS
EVENING. KAM
&&
.MARINE...THE SURFACE LOW FROM LAST NIGHTS COLD FRONT WILL REMAIN
ALONG THE B.C. COAST TODAY...MAINTAINING S FLOW ACROSS WA WATERS.
WINDS ARE ALREADY BELOW SCA LEVELS AND THE EXISTING SCA WILL BE
ALLOWED TO EXPIRE AT 10 AM.
THE NEXT FRONTAL SYSTEM OVER THE NE PACIFIC ALONG 140W AT 1630Z/830
AM WILL APPROACH THE REGION TONIGHT THE MOVE ACROSS THE AREA
FRIDAY/FRIDAY NIGHT. MODELS REMAIN FAIRLY CONSISTENT IN SHOWING
GALES OVER THE COASTAL WATERS STARTING FRIDAY AFTERNOON AND THE
USUAL SE EXPOSED AREAS OF THE NORTH INTERIOR WATERS STARTING LATE
FRIDAY AFTERNOON/FRIDAY EVENING.
WESTERLY FLOW ALOFT OVER THE NORTHEAST PACIFIC SATURDAY THROUGH
MONDAY WILL BRING SEVERAL WEAKER SURFACE TROUGHS ACROSS THE AREA.
SWELLS IN THE 15-20 FOOT RANGE ARE FORECAST TO REACH THE COAST
SUNDAY. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT CENTRAL STRAIT AND PUGET
SOUND THIS MORNING.
GALE WARNING COAST FRIDAY AFTERNOON AND EVENING.
GALE WATCH EAST ENTRANCE AND NORTHERN INLAND WATERS FRIDAY
AFTERNOON AND EVENING.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 2:47 AM PST | Gale Watch | SEW | 12 hr | |
| Nov 20, 2:47 AM PST | Gale Warning | SEW | 51 hr | |
| Nov 20, 3:04 PM PST | Small Craft Advisory | SEW | 5 days | |
| Nov 20, 3:23 PM PST | Winter Weather Advisory | SEW | 50 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.